MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MNTR INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SARL MNTR INNER SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188342200
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The mountaineer inner screw was not returned to the customer quality unit for evaluation.A review of the device history record (dhr) could not be performed as the lot number was not available.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device we are unable to confirm the reported issue or identify the root cause.Device was not returned for evaluation, thus unable to confirm the reported issue.Complaint will be closed at this time with no further action.If additional information or the product is returned, a follow up will be filed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dr.(b)(6) performed a c3-t1 fusion on the patient on (b)(6) 2017.Lateral mass screws, 3.5mm in diameter and 12-14mm in length, were placed bilaterally c3-c6, skipping c7, and bilaterally at t1, 4.0mm in diameter and 30mm in length m/l screws.10 mountaineer set screws and 1 3.5x200mm ti rod were placed in the construct in typical fashion.Set screws were final tightened and the surgery concluded successfully.On (b)(6) 2018, the patient arrived at mayo for revision fusion.The right t1 set screw was noted on x-ray to be floating above the polyaxial head.All other screws and set screws were in their original location.Dr.Elder removed the remaining set screws and the right t1 m/l screw.The remaining screws in the construct were checked for adequate boney fixtion.Dr.Elder proceeded to add 3.5x26mm mountaineer screws to c2 bilaterally and 4.35x35/30 m/l screws bilaterally at t2, and removed all of the lateral mass screws c3-c6, replacing them with 4.0x14mm m/l and green screws.Dr.Elder also removed the original t1 screws bilaterally and replaced them with 4.35x25/30mm m/l screws.14 set screws and 2 3.5x120mm ti rods were placed bilaterally.The set screws were final tightened in typical fashion.During the revision surgery on 2/14, cultures were taken and the results are not yet known.The surgeon also noted the patient had very soft osteopenic bone.Patient consequence? :no is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.

Brand Name
MNTR INNER SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
CH 
MDR Report Key7324314
Report Number1526439-2018-50213
Device Sequence Number10790655
Product Code NKG
UDI-Device Identifier10705034158693
UDI-Public(01)10705034158693
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188342200
Device Catalogue Number188342200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight66